Alert archive / Nebraska / River Flood Advisories in 2017
River Flood Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this river flood advisory at May 31, 2017, 8:43 AM MDT for Garden County, Keith County, Nebraska. It took effect at Jun 3, 2017, 6:00 AM MDT. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- May 31, 2017, 8:43 AM MDT (14:43 UTC)
- In effect from
- Jun 3, 2017, 6:00 AM MDT
- Expired
- Jun 5, 2017, 6:00 AM MDT
- In force
- 48 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
034 WGUS83 KLBF 311443 FLSLBF Flood Advisory National Weather Service North Platte NE 943 AM CDT Wed May 31 2017 ...The National Weather Service in North Platte has issued a Flood Advisory for the North Platte River at Lewellen affecting Garden and Keith Counties... .Upstream reservoir releases from Wyoming will cause river levels along the North Platte river near Lewellen to rise to near or slightly above flood stage. Minor flooding is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-020243- /O.NEW.KLBF.FL.Y.0002.170603T1200Z-170605T1200Z/ /LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 843 AM MDT Wed May 31 2017 The National Weather Service in North Platte has issued a * Flood Advisory for The North Platte River at Lewellen. * from Saturday morning to Monday morning. * At 7:45 AM Wednesday the stage was 7.1 feet. * Flood stage is 7.5 feet. * Forecast...The river will rise to near 7.8 feet by early Monday morning. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
2 follow-up statements
885 WGUS83 KLBF 011505 FLSLBF Flood Advisory National Weather Service North Platte NE 1005 AM CDT Thu Jun 1 2017 ...The Flood Advisory continues for the North Platte River at Lewellen affecting Garden and Keith Counties... ..Upstream reservoir releases from Wyoming will cause river levels along the North Platte river near Lewellen to rise slightly above flood stage. Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-030305- /O.CON.KLBF.FL.Y.0002.170604T0000Z-170605T1200Z/ /LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 905 AM MDT Thu Jun 1 2017 The Flood Advisory continues for The North Platte River at Lewellen. * from Saturday evening to Monday morning. * At 8:45 AM Thursday the stage was 7.1 feet. * Flood stage is 7.5 feet. * Forecast...The river will rise to near 7.7 feet by Sunday evening. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Roberg
444 WGUS83 KLBF 021350 FLSLBF Flood Advisory National Weather Service North Platte NE 850 AM CDT Fri Jun 2 2017 ...The Flood Advisory continues for the North Platte River at Lewellen affecting Garden and Keith Counties... ..Upstream reservoir releases from Wyoming will cause river levels along the North Platte river near Lewellen to rise slightly above flood stage. Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned for further developments by listening to NOAA Weather Radio, radio and television stations or online at www.weather.gov/northplatte. && NEC069-101-040150- /O.CON.KLBF.FL.Y.0002.170604T0600Z-170605T1200Z/ /LEWN1.N.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 750 AM MDT Fri Jun 2 2017 The Flood Advisory continues for The North Platte River at Lewellen. * from late Saturday night to Monday morning. * At 7:30 AM Friday the stage was 7.2 feet. * Flood stage is 7.5 feet. * Forecast...The river will rise to near 7.6 feet by Monday morning. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Roberg
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at May 31, 5:20 AM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 31, 5:20 AM MDT, 3 hours 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 620 AM CDT Wed May 31 2017 .SHORT TERM...(Today and tonight) Issued at 348 AM CDT Wed May 31 2017 A series of weak disturbances across MT and WY will drop south along a h700mb warm front draped across Neb. Most of this activity occurs today and this evening. The models suggest the midlevel front will lift into Ncntl Neb this afternoon. A second area of destabilization occurs this aftn across the Cheyenne divide. It is this area that SPC has highlighted for severe weather development. The HRRR and RAP models are fairly quiet with storm development. It is possible the cap is too strong relative to the low level instability. A very modest 20 to 30 kt h500mb jet will be in place and the higher K indices in the models appear to be mostly south and west of the forecast area favoring the Neb Panhandle...Nern Colo and far Swrn Neb/Nwrn KS for development and maintenance. Isolated to scattered storm coverage is expected today and tonight. A blend of the RAP model and blended guidance plus bias correction produces highs in the 70s to lower 80s today; the RAP was the warmest model with mid 80s across Swrn Neb. Blended guidance plus bias correction yields lows in the 50s tonight. .LONG TERM...(Thursday through Tuesday) Issued at 348 AM CDT Wed May 31 2017 An upper level ridge and resulting surface high pressure remain situated over the western US through Friday morning. This will result in dry weather through this timeframe. The next chance for significant weather arrives Friday afternoon and evening. A weak shortwave will move across the central Plains sparking a few rain showers and thunderstorms. At this time, severe weather is not anticipated, however, plenty of shear and instability will be available in the environment resulting stronger storms with gusty winds and hail up to an inch. While a few lingering showers are possible Saturday, the majority of the weekend will be dry and pleasant. A strong upper level ridge building across the Rocky Mountains will keep conditions dry for much of the central US. The next chance for rain/thunderstorms arrives on Monday and Tuesday. Confidence in the timing and location of development of these storms is low. Therefore, have only put in a low chance POP (30 percent) for the forecast. Temperatures remain mild through the weekend. High temperatures rise into the low to mid-80s through Sunday. Temperatures drop off slightly for the beginning of next week with highs generally only in the low to mid-70s. Overnight low temperatures also remain mild in the upper 50s and low 60s through Friday night. Lows then drop into the mid-50s from Saturday night through the beginning of next week. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 620 AM CDT Wed May 31 2017 VFR is generally expected today through 06z this evening. MVFR/IFR cigs are expected to develop 06z-12z Thursday. The area of showers and thunderstorms across Ncntl Neb should drift southeast of Custer County 18z-20z. A second area of isolated showers and thunderstorms are expected to develop on the Cheyenne divide 21z-03z this evening and move southeast through Swrn Neb. The model consensus and the SREF suggest increasing moisture late tonight will cause stratus to form across Wrn Neb...mainly along and west of Highway 83. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...Kulik AVIATION...CDC
Hazardous weather outlook, May 31, 3:17 AM MDT, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 417 AM CDT Wed May 31 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-010930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 417 AM CDT Wed May 31 2017 /317 AM MDT Wed May 31 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated strong to severe thunderstorms are possible late this afternoon and this evening. The area of concern is generally along and south of a line from Hay Springs to Mullen...Thedford and Sargent. The threat is large hail and wind damage. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Strong thunderstorms capable of locally heavy rainfall are possible Friday afternoon and Friday night. The area of concern covers North Central Nebraska and a portion of Southwest Nebraska. Some storms could also briefly become severe and produce large hail and wind damage. Thunderstorms are possible Monday and Tuesday. The risk of severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
River Flood Advisories in Nebraska, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.